Alert archive / Illinois / Flash Flood Warnings in 1998
Flash Flood Warning 12, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 7, 1998, 3:08 PM CDT for Lawrence County, Richland County, Illinois. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 1998, 3:08 PM CDT (20:08 UTC)
- Expired
- Jul 7, 1998, 5:00 PM CDT
- In force
- 112 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Lawrence County, IL, Richland County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 072008 FFWSPI ILC101-159-072200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 308 PM CDT TUE JUL 7 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... LAWRENCE COUNTY IN SOUTHEASTERN ILLINOIS RICHLAND COUNTY IN SOUTHEASTERN ILLINOIS * UNTIL 500 PM CDT * THUNDERSTORMS PRODUCING RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR ARE EXPECTED TO PERSIST BEYOND 400 PM. WITH TH:E GROUND ALREADY SATURATED...RAINFALL WILL QUICKLY RUN OFF...FLOODING STREAMS AND LOW LYING AREAS. MOVE TO HIGHER GROUND IMMEDIATELY IF FLOODWATERS THREATEN AND AVOID DRIVING ACROSS FLOODED ROADS. HEDGES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:05 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 7, 2:05 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 205 PM CDT TUE JUL 7 1998 SFC ANALYSIS AT 18Z SHOWED FNT ACRS CWA FM JUST S OF CMI TO NR STL. FNT SOMEWHAT OBSCURED BY OUTFLOW BNDRYS. TRENDS PER ETA ARE FOR FNT TO SLOWLY SAG SWD...TAKING THREAT OF PRECIP S OF CWA TONITE. MAY BE SOME LINGERING THREAT OVR SERN CWA THRU ERLY EVE. AMS STILL VERY MOIST SO STILL PSBL FOR ISOLD TSTM TO POP UP THIS EVE OVR REST OF CWA...BUT BLV PROBABILITY LOW ENUF TO LV OUT OF ZFP. FAN AND FWC QUITE A BIT DIFFERENT...SO A COMPROMISE SEEMS THE MOST RSNBL. PIA 68/88 10 SPI 70/88 20 DEC 70/88 20 CMI 70/88 20 LWV 72/89 30 HEDGES
In the hours before
Special weather statement, Jul 7, 11:15 AM CDT, 3 hours 53 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-081100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT TUE JUL 7 1998 SYNOPSIS: WARM MOIST AIR ACROSS THE AREA WILL COMBINE WITH SEVERAL INCOMING BOUNDARIES TO PRODUCE THUNDERSTORMS ACROSS CENTRAL ILLINOIS TODAY AND INTO TONIGHT. SOME OF THESE STORMS MAY REACH SEVERE LIMITS WITH THE GREATEST THREAT BEING BRIEF HIGH WINDS...THEREFORE SPOTTER ACTIVATION MAY BE NEEDED TODAY AND INTO TONIGHT. HEDGES
Special weather statement, Jul 7, 11:15 AM CDT, 3 hours 53 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-081100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT TUE JUL 7 1998 SYNOPSIS: WARM MOIST AIR ACROSS THE AREA WILL COMBINE WITH SEVERAL INCOMING BOUNDARIES TO PRODUCE THUNDERSTORMS ACROSS CENTRAL ILLINOIS TODAY AND INTO TONIGHT. SOME OF THESE STORMS MAY REACH SEVERE LIMITS WITH THE GREATEST THREAT BEING BRIEF HIGH WINDS...THEREFORE SPOTTER ACTIVATION MAY BE NEEDED TODAY AND INTO TONIGHT. HEDGES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper, Richland | 47 min |
| Jul 7, 2:55 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 50 min |
Nearby
Flash Flood Warnings in Illinois, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.